# SDR CA050125014

- Difficulty date: January 11, 2005
- Submitted: March 3, 2005
- Operation: General aviation
- Make and model: Doug DC-9-83
- Aircraft time: 22,403 hours
- Engine: Pwa JT8D219
- System (JASC): 5250 · Fixed Inner Doors
- Part: Latch
- Part number: AM767BA
- Condition: Broken
- Location: Lavatory Door
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) WHILE IN FLT, A PERSON WENT TO THE FWD LAVATORY, ONCE INSIDE, WAS UNABLE TO OPEN DOOR.  DOOR HANDLE WOULD TURN, BUT DOOR REMAINED CLOSED. PERSON WAS BASICALLY STUCK INSIDE. CAPTAIN AUTHORIZED CABIN CREW TO USE CRASH AXE IN ORDER OPEN THE DOOR.  FORWARD LAVATORY WAS PUT ON MEL. LATER, MAINTENANCE REMOVED THE DOOR AND REMOVED THE DOOR HANDLE MECHANISM. IT WAS FOUND THAT THE DOOR LOCK SLIDER PLATE WAS BROKEN, MAKING IT POSSIBLE FOR THE DOOR LOCK SLIDER LEVER TO COME OUT OF THE SLIDER LOCK PLATE, THE DOOR BEING IN THE CLOSED POSITION (SLIDER LOCK PLATE ENGAGED IN THE DOOR FRAME RECEPTACLE) MAKING IT IMPOSSIBLE TO OPEN THE DOOR BY  ROTATING THE DOOR HANDLE.  MX REPLACED THE DOOR ASSY.
